MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 50 ML, IN/OUT Ø12 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 50 ML, IN/OUT Ø12 MM; VENTRICULAR ASSIST DEVICE
Model Number P50P-001
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart inc.To report that during the implant procedure, the pump (sn (b)(6) was placed on the patient but during the stepping process, the pump would not achieve the end diastolic (filling) position.Even after setting changes were made, and hand pumping was attempted, the pump still did not reach the end diastolic position.Clinical affairs advised to perform a pump change at this time.After changing the pump, the new pump was able to achieve full fill/eject and function as intended.
 
Additional Manufacturer Narrative
We have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specifications.Berlin heart received the blood pump for evaluation on 2024-01-25.The visual inspection of the returned blood pump did not reveal any abnormalities.The blood pump was cleaned and disinfected in order to test its function.The pump performance met the specifications.The pump was completely filling and emptying, and the membrane movement showed no abnormalities.A functional test was performed to completely rule out a malfunction of the affected blood pump.Neither a defect nor a malfunction was found.All examinations revealed no abnormalities.The blood pump met its specifications.Based on surgeon's findings, it was surgical procedure error that caused the reported problem.

Brand Name
BLOOD PUMP PU VALVES 50 ML, IN/OUT Ø12 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogans mill road
suite a6
the woodlands, TX 77380
2818639706
MDR Report Key18558827
Report Number3004582654-2024-00004
Device Sequence Number17759592
Product Code DSQ
UDI-Device Identifier04260090040010
UDI-Public04260090040010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberP50P-001
Device Catalogue NumberP50P-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale
Patient Weight33 KG